MAUDE Adverse Event Report: BIOMERIEUX, SA VIDAS® MUMPS IGG ASSAY

BIOMERIEUX, SA VIDAS® MUMPS IGG ASSAY
Catalog Number 30218
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported a false positive result for a cap survey sample in association with vidas® mumps igg 60tests.On (b)(6) 2017, the customer tested the survey sample with vidas mumps igg and obtained a positive result when the expected result was negative.The sample was retested on (b)(6) 2018 and was also positive.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted in response to notification from a customer in the united states regarding a false positive result for a cap survey (sample vr3m-02) in association with vidas® mumps igg 60tests.On 31oct2017, the customer tested the survey sample with vidas mumps igg and obtained a positive result when the expected result was negative.The sample was retested on 22jan2018 and was also positive.An internal biomérieux investigation was performed.Results obtained by vidas mpg peer group for the capsurvey vr3m-02 : - 19 negative results, - 136 equivocal results, - 17 positive results.The analysis of the batch history records for the lot shows no anomaly during the manufacturing and control processes.Biomérieux tested six (6) internal samples (4 positive samples and 2 negative samples) on the retain kit vidas mumps igg lot 1005750680 / 180413-0.All of the results obtained are in their specification.Biomérieux studied the control charts on five (5) vidas mumps igg batches (including this batch) on six (6) internal samples with following targets: - 1 positive sample mpg1 with target at 0.58 tv, - 1 positive sample mpg4 with target at 0.70 tv, - 1 positive sample mpg9 with target at 0.73 tv, - 1 positive sample mpg17 with target at 0.96 tv, - 1 negative sample mpg7 with target at 0.06 tv, - 1 negative sample mpg21 with target at 0.25 tv.The results were consistent with their serological interpretation.Vidas mumps igg batch 1005750680 / 180413-0 is in the trend of the other batches.In conclusion, the specificity for vidas mumps igg 1005750680 / 180413-0 is in the expected performances.According to the data mentioned above and the different results obtained whatever the method used, it seems that the issue is not linked to the vidas mumps igg reagent nor to the batch.The root cause of this issue is probably linked to the eqa and its manufacturing process.The hypothesis is probably due to a qc material with a concentration close to the cut off.Qc samples are not identical to patient samples, qc manufacturing process can affect sample matrix and control results.According to all the data mentioned above, vidas mumps igg 1005750680 / 180413-0 is still compliant to its performance specification.This challenge was not graded by capsurvey due to the absence of the participant consensus (result from negative to positive interpretation with the different methods).

Brand Name
VIDAS® MUMPS IGG ASSAY
Common Device Name
VIDAS® MUMPS IGG ASSAY
Manufacturer (Section D)
BIOMERIEUX, SA
376 chemin de l'orme
marcy l'etoile, 69280
FR  69280
MDR Report Key7286082
Report Number3002769706-2018-00018
Device Sequence Number16482518
Product Code LJY
UDI-Device Identifier03573026064525
UDI-Public03573026064525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2018
Device Catalogue Number30218
Device Lot Number1005750680
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1